It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Re: Advice please
Nov 17, 2003
to: bryce51

the question of using medicine to quit opiates is a much debated one. in my experience it will depend on the person and the drug they are using and the amount of pills used each day. i understand the medicine has a hold on you. hydrocodone is a powerful opiate. when i used hydrocodone [B]it was the most beautiful feeling ive ever experienced[/B]. i felt very happy and loving towards those i was close to. an intense overall euphoria. a noticeable increase in energy. i loved every single minute i was high in the beginning. spectacular. my use grew into a raging addiction and as it did i too became nervous about the amounts of tylenol i took into my body. the amounts were astronomical bryce. my liver must have been damaged. granted there is a mental addiction with hydrocodone but i learned as i went along that opiates brought with them a physical aspect with addiction, the withdrawal. i went thru it only once for 5 days. i did not sleep 5 minutes in the entire 5 days. i had not thought this possible. opiate withdrawal convinced me otherwise. fast forward thru pills to a heroin addiction and to a point around 2 months ago you have me quitting opiates. i use methadone to help me stay clean. my plan each day now is a trip to the methadone clinic in the morning. i havent relapsed once.

now to address the details of your situation specifically. 50 mg of hydrocodone is a small amount as addicts go. i think a simple taper plan and a cold turkey finish will work fine in your case, no medicine is needed for you. its a can of worms you just dont need bryce. just take your medicine like a man and it will be over soon enough. you are a lucky individual bryce. some vicodin addicts use 300-400 milligrams a day. id counsel an open mind where the physical symptoms of your withdrawal are concerned. by the time a week has gone by you should be feeling better. if it happens faster then that, then so much the better for you brother. you need to arm yourself with immodium for the diarrhea you will face. during the initial 2-3 days take as many hot steaming baths as you feel a need for. if its 10 each day, let it be 10 each day. this will help greatly with general body aches and muscle discomfort. a shower will suffice it is all you have. it will be difficult but any kind of exercise you can manage will help in two areas, one it will tire you out for sleeping at night, two it will produce the bodys natural feel good chemicals and will help you feel better. my advice on going cold turkey is for you to use the search engine and read up on old posts with cold turkey advice. you will find a tremendous amount of very good advice as well as tips from people with experience. what i have posted for you here is simply a start.

to close bryce. the taper is a simple thing. right now you use 10 pills per day. start this week with 8 pills each day. reduce your intake by 1 pill each week. if you choose you can go all the way down to no pills before you go cold turkey. the choice is yours bryce. you can call your shot and stop cold anytime you choose. you will have the easiest withdrawal from the fewest amount of pills so use your best judgement brother. one important thing to remember. once you make the decision to quit immediately flush all remaining pills down the toilet!

post again if you have questions.





All times are GMT -7. The time now is 08:00 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!